Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 237, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 30, 2013, 4:30 PM MDT for Scotts Bluff County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2013, 4:30 PM MDT (22:30 UTC)
- Expired
- Aug 30, 2013, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 1:54 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS55 KCYS 302230
SVRCYS
NEC157-302315-
/O.NEW.KCYS.SV.W.0237.130830T2230Z-130830T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 515 PM MDT
* AT 427 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUBBARD
HILL...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED SPOTTER. HALF DOLLAR SIZED HAIL WAS REPORTED 9
MILES SOUTH OF MITCHELL.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF.
THIS INCLUDES HIGHWAY 20 26 BETWEEN MILEPOSTS 16 AND 22.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE EARLIER WARNING ISSUED
FOR SCOTTS BLUFF COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4200 10374 4188 10360 4182 10379 4188 10386
TIME...MOT...LOC 2229Z 224DEG 7KT 4186 10379
HAIL...1.25IN
WIND...60MPH
$$
HAHN2 follow-up statements
805
WWUS55 KCYS 302246
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT FRI AUG 30 2013
NEC157-302315-
/O.CON.KCYS.SV.W.0237.000000T0000Z-130830T2315Z/
SCOTTS BLUFF NE-
446 PM MDT FRI AUG 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SCOTTS
BLUFF COUNTY UNTIL 515 PM MDT...
AT 444 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SCOTTSBLUFF...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SCOTTS BLUFF COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 10371 4192 10378 4198 10372 4188 10360
TIME...MOT...LOC 2246Z 232DEG 13KT 4192 10369
HAIL...1.00IN
WIND...60MPH
$$
HAHN048 WWUS55 KCYS 302251 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 451 PM MDT FRI AUG 30 2013 NEC157-302301- /O.CAN.KCYS.SV.W.0237.000000T0000Z-130830T2315Z/ SCOTTS BLUFF NE- 451 PM MDT FRI AUG 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCOTTS BLUFF COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 4186 10371 4192 10378 4198 10372 4188 10360 TIME...MOT...LOC 2251Z 232DEG 13KT 4193 10367 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:04 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 30, 3:04 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT FRI AUG 30 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 300 PM MDT FRI AUG 30 2013 BROKEN RECORD CONTINUES. FORECAST CHALLENGES DEAL WITH TEMPERATURES AND LOCATION/TIMING OF CONVECTION IN THE SHORT TERM. CURRENTLY...WATER VAPOR IMAGERY SHOWING SLIGHTLY HIGHER MOISTURE PLUME OVER WYOMING INTO THE PANHANDLE EARLY THIS AFTERNOON OVER YESTERDAY. STILL LOOKING AT UPPER 50 DEWPOINTS IN THE PANHANDLE...57 AT SIDNEY...60 AT ALLIANCE AND 62 AT CHADRON AT 1 PM. LATEST RADAR IMAGERY SHOWING CONVECTION FORMING OVER SOUTHERN ALBANY COUNTY AND ACROSS THE NORTHERN LARAMIE RANGE. FOR THIS AFTERNOON...HRRR COMPOSITE REFLECTIVITY FORECAST LOOKING PRETTY GOOD SO FAR...TIMING THE THUNDERSTORM INTO CHEYENNE ALMOST TO THE EXACT TIME. ITS FORECAST SHOWS THE SOUTHERN AND NORTHERN PANHANDLE FILLING IN WITH CONVECTION AROUND 22Z AND PERSISTING THROUGH 01Z. LATEST MESOANALYSIS SHOWING CAPE VALUES OVER THE NORTHERN PANHANDLE AROUND 3000 J/KG IN AN UNCAPPED LOW LEVEL...WITH 500 TO 800 J/KG BACK HERE NEAR CHEYENNE. COULD BE SEEING A SEVERE THUNDERSTORM WATCH HERE SHORTLY AS WE HAVE NOT HIT PEAK HEATING YET AND WE SHOULD CONTINUE TO DESTABILIZE. A LITTLE LESS ACTIVITY SATURDAY AS MOISTURE GETS SHUNTED SOUTH INTO COLORADO...BUT STILL COULD SEE SOME AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN ZONES AS A FRONTAL BOUNDARY LAYS UP AGAINST THE EAST SLOPES OF THE LARAMIE RANGE. COOLER TEMPERATURES EXPECTED AS THIS HAPPENS. BY SUNDAY...WE ARE LOOKING AT 700MB TEMPERATURES FALLING FROM +8 TO +10C. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 300 PM MDT FRI AUG 30 2013 PERSISTENT UPPER LEVEL HIGH WILL CONTINUE TO IMPACT THE WEATHER IN THE FORECAST AREA THROUGH NEXT WEEK. 12Z MODELS IN AGREEMENT WITH THE GENERAL PATTERN...SHOWING THE UPPER LEVEL HIGH NEAR THE FOUR CORNERS REGION DRIFTING BACK EAST INTO THE CENTRAL ROCKIES. VERY WARM TEMPERATURES WILL CONTINUE THROUGH THE FORECAST PERIOD WITH HIGHS INCREASING BACK INTO THE MID 80S TO MID 90 BY TUESDAY. IF ANYTHING...MODELS ARE TRENDING A LITTLE FURTHER NORTH WITH THE CENTER OF THE UPPER LEVEL HIGH BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN WARMER TEMPERATURES AND ALSO MORE MIDLEVEL SUBSIDENCE...WHICH IS INDICATED BY MODEL SOUNDING ACROSS THE HIGH PLANES. WITH WARMER AND DRIER CONDITIONS ALOFT...BELIEVE CONVECTION WILL BE VERY ISOLATED AND MAINLY LOCATED IN THE MOUNTAINS AND HIGH VALLEYS. THE BEST CHANCE FOR AFTERNOON SHOWERS AND TSTORMS ACROSS THE HIGH PLAINS APPEARS TO BE TUESDAY AS A WEAK DISTURBANCE ALOFT MOVES OVER SOUTHEAST WYOMING AND NORTHERN COLORADO. FURTHER OUT...EXTENDED MODELS HINTING AT THE FIRST LATE SUMMER COLD FRONT PUSHING ACROSS THE PACIFIC NORTHWEST AND INTO WYOMING BY THE END OF THE WEEK AND INTO THE NEXT WEEKEND...AS THE STRONG UPPER LEVEL HIGH FINALLY DISSIPATES. THE ECMWF IS A FULL 36 HOURS LATER WITH THE ARRIVAL OF THIS FRONT COMPARED TO THE GFS HOWEVER...SO WILL NOT LOWER MAX AND MIN TEMPERATURES QUITE YET LATE NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 100 PM MDT FRI AUG 30 2013 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INTENSIFY AS THEY PUSH EAST THIS AFTERNOON AND THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 25 INCLUDING ALL OF THE WESTERN NEBRASKA TERMINALS WITH STRONG GUSTY WINDS UP TO 50 KNOTS...VERY HEAVY RAINFALL...AND HAIL POSSIBLE. THIS ACTIVITY WILL LIKELY LINGER WELL INTO THIS EVENING UNTIL 04Z ACROSS THE HIGH PLAINS. CONDITIONS WILL GRADUALLY IMPROVE FROM WEST TO EAST AROUND MIDNIGHT. BRIEF IFR CONDITIONS ARE EXPECTED WITH THESE HEAVY SHOWERS AND TSTORMS...OTHERWISE VFR CONDITIONS WILL PREVAIL. && .FIRE WEATHER... ISSUED AT 300 PM MDT FRI AUG 30 2013 ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY ACROSS ALBANY COUNTY...THE LARAMIE RANGE AND OUT IN THE PANHANDLE. THIS CONVECTION SHOULD END SHORTLY AFTER SUNSET. EXPECT A REPEAT SATURDAY AFTERNOON WITH MAINLY SHOWERS AND THUNDERSTORMS ALONG THE INTERSTATE 80 CORRIDOR FROM LODEGPOLE NEBRASKA TO ARLINGTON. AFTERNOON HUMIDITIES EXPECTED TO FALL INTO THE MID AND UPPER TEENS THROUGH THE WEEKEND WITH FAIR RECOVERIES OVERNIGHT. DRY DAYS ARE FORECAST FOR SUNDAY THROUGH MONDAY OUTSIDE THE MOUNTAINS. MORE WIDESPREAD WETTING RAINS TUESDAY AS MONSOONAL MOISTURE RETURNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...TJT AVIATION...TJT FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 30, 1:41 PM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 141 PM MDT FRI AUG 30 2013 NEZ002-003-019>021-054-055-095-096-WYZ102-108-117>119-311945- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 141 PM MDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. WITH EXTREMELY WARM TEMPERATURES AND HIGH LOW LEVEL HUMIDITY...ESPECIALLY IN THE PANHANDLE...A FEW OF THESE STORMS COULD BECOME SEVERE. HAIL TO THE SIZE OF QUARTERS...70 MPH DOWNBURST WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MAINLY ON SATURDAY. SEVERE STORMS ARE NOT EXPECTED ALTHOUGH WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND EAST OF A LINE FROM LUSK TO CHEYENNE AFTER 3 PM AND THEN SHIFT EAST INTO THE PANHANDLE ALONG AND EAST OF A LINE FROM MONTROSE TO SCOTTSBLUFF TO KIMBAL AFTER 4 PM. THESE SEVERE STORMS COULD LAST THROUGH SUNSET. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-103>107-109>116-311945- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE- 141 PM MDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE STORMS ARE NOT EXPECTED BUT SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 30, 3:22 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 7 W BUSHNELL 41.23N 104.02W
08/30/2013 E1.00 INCH KIMBALL NE LAW ENFORCEMENT
ESTIMATED 75 MPH WINDS AS WELL.
&&
GCLAYCOMSpecial weather statement, Aug 30, 4:18 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT FRI AUG 30 2013
NEZ002-302315-
DAWES NE-
418 PM MDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
515 PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF CHADRON AIRPORT...OR 12 MILES
NORTHWEST OF CHADRON...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN DAWES COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4290 10312 4301 10315 4301 10280 4300 10279
4294 10278 4288 10279
TIME...MOT...LOC 2218Z 267DEG 7KT 4298 10308
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:22 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 38 min |
| Aug 30, 3:45 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 45 min |
| Aug 30, 4:04 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 41 min |
| Aug 30, 4:18 PM MDT | Special Weather Statement | CYS | Dawes | 57 min |
| Aug 30, 4:49 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.